Florida, 2002Tornado in Florida, June 22, 2002
June 22, 2002 · NWS JAX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 22, 1:30 PM EST, 30 minutes earlier.
Area forecast discussion, Jun 22, 1:30 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT SAT JUN 22 2002
CURRENTLY...RAIN CONTINUES TO FALL ACROSS NORTHEAST FLORIDA AND NOW
SPREADING/DEVELOPING INTO SOUTHEAST GEORGIA. HEAVIEST RAINS SO FAR
TODAY HAVE BEEN ALONG THE EAST COAST. FURTHER INLAND AND
SOUTH...SHOWERS AND THUNDERSTORMS NOW FIRING WHERE A BIT OF HEATING
HAS TAKEN PLACE. SHOWERS ALSO DEVELOPING OVER INLAND SOUTHEAST
GEORGIA. SURFACE ANALYSIS SHOWS TROPICAL WAVE AXIS OVER THE EASTERN
GULF STRETCHING INTO SOUTH GEORGIA. WELL-DEFINED WIND SHIFT
ASSOCIATED WITH WAVE WITH CWA CHARACTERIZED BY SOUTHEAST FLOW.
ALOFT...DEEP CUT-OFF LOW CENTERED NEAR MOBILE AND MOVING STEADILY
WESTWARD. FLOW AROUND UPPER LOW IS PUMPING COPIOUS MOISTURE OVER THE
SOUTHEAST COAST.
TONIGHT...DRY SLOT HAS REMAINED WEST OF THE AREA AND WITH WESTWARD
MOVEMENT OF UPPER LOW EXPECT DEEP MOISTURE TO REMAIN IN PLACE.
DISTURBANCES WILL CONTINUE ROTATING AROUND UPPER LOW AND KEEP SOME
RAIN GOING ALL NIGHT. MODELS WANT TO SHIFT BEST LIFT TO INLAND
COUNTIES OVERNIGHT...BUT WILL DECIDE AT LAST MINUTE WHETHER OR NOT
TO GO WITH A BIT HIGHER POPS THERE OR NOT. WILL HAVE GOOD CHANCE
EVERYWHERE AT A MINIMUM.
SUN...NOT TOO MUCH DIFFERENT FROM TODAY. DEEP MOISTURE REMAINS IN
PLACE WITH UPPER DIVERGENCE ACROSS ENTIRE AREA. WITH UPPER LOW A BIT
FURTHER AWAY AND TROPICAL WAY MOVING SLOWLY WEST RAIN MAY NOT BE
QUITE AS EXTENSIVE AS TODAY BUT STILL LOOKS LIKE MOST AREAS WILL SEE
RAIN.
MON...EFFECTS OF UPPER LOW AND TROPICAL WAVE CONTINUE TO SLOWLY WANE
ON MONDAY WITH FOCUS OF HEAVIEST RAIN SHIFTING INTO PANHANDLE. WITH
PWATS STILL AOA 2.0 INCHES WILL STILL GO WITH LIKELY POPS FOR MOST
AREAS.
TUE THROUGH FRI...SYNOPTIC EFFECTS WILL CONTINUE TO LESSEN AS THE
WEEK GOES ON. HOWEVER...DEEP LAYER SOUTHERLY FLOW WILL CONTINUE WITH
PWATS STAYING NEAR 2 INCHES. THUS WILL SLOWLY TREND POPS DOWN A BIT
BUT KEEP AT OR JUST ABOVE CLIMATOLOGY. TEMPS WILL SLOWLY CLIMB BACK
TO NORMALS WITH A LITTLE MORE SUN EACH DAY.
MARINE...WILL CONTINUE SCA WITH A SLOW DOWNWARD TREND.
PRELIM...
AMG WT 069/084 070/086 070 25575
SSI WT 072/079 071/083 072 25664
JAX WT 070/081 071/086 071 25575
SGJ WT 072/080 071/085 071 25574
GNV TT 070/084 070/087 070 25575
OCF TT 071/085 071/088 070 25575=
.JAX...
.GA...SCA ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 60 NM.
.FL...SCA FERNANDINA BEACH TO FLAGLER BEACH FL OUT TO 60 NM.
CAMP/HESS
In the hours before
Special weather statement, Jun 22, 10:51 AM EST, 3 hours 9 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-222200-
NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1151 AM EDT SAT JUN 22 2002
...HEAVY RAIN WILL PRODUCE LOCALIZED FLOODING...
...SHALLOW COASTAL FLOODING AROUND HIGH TIDE THIS EVENING...
AREAS OF HEAVY RAIN AND EMBEDDED THUNDERSTORMS ACROSS NORTHEAST
FLORIDA WILL CONTINUE THIS AFTERNOON AND MOVE INTO SOUTHEAST GEORGIA
OVER THE NEXT COUPLE OF HOURS. RAIN WILL BE HEAVY AT TIMES AND WILL
CAUSE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING
OR POOR DRAINAGE AREAS. THE GREATEST THREAT REMAINS ALONG COASTAL
COUNTIES AND ESPECIALLY IN THE JACKSONVILLE METRO AREA...AS
SATURATED GROUNDS WILL ALLOW MOST RAINFALL TO PRODUCE IMMEDIATE
RUNOFF.
CONTINUED FLOW OFF THE ATLANTIC OCEAN OVER THE PAST SEVERAL DAYS HAS
PRODUCED TIDAL DEPARTURES OF AROUND ONE FOOT ABOVE NORMAL. COMBINED
WITH HIGHER THAN NORMAL ASTRONOMICAL TIDES...SHALLOW COASTAL
FLOODING MAY OCCUR AROUND THE TIME OF HIGH TIDE THIS
EVENING...BETWEEN 7 AND 8 PM.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
HESS
Local storm report, Jun 22, 1:01 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
201 PM EDT SAT JUN 22 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 PM PALATKA FL FLOOD
06/22/02 PUTNAM EMERGENCY MANAGEMENT
REPORTED NUMEROUS
UNDERPASSES FLOODED IN THE
PALATKA AREA
0100 PM BOSTWICK FL FLOOD
06/22/02 PUTNAM EMERGENCY MANAGEMENT
REPORTED U.S. HIGHWAY 17
IMPASSABLE IN THE BOSTWICK
AREA
0100 PM INTERLACHEN 10 W FL FLOOD
06/22/02 PUTNAM EMERGENCY MANAGEMENT
REPORTED STATE ROAD 20 AND
21 INTERSECTION IMPASSABLE
0100 PM JACKSONVILLE BEACH FL FLOOD
06/22/02 DUVAL EMERGENCY MANAGEMENT
REPORTED MINOR FLOODING
ON 1ST AVE S. AND 2ND ST.
0100 PM PALM VALLEY FL FLOOD
06/22/02 ST JOHNS EMERGENCY MANAGEMENT
REPORTED FLOODING ON THE
PALM VALLEY ROAD BRIDGE
HESSTornado, Marion
- When
- June 22, 2:00 PM EST
- Where
- Marion County, Marion Oaks
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 0.1 yd
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.000, -82.183
Trees snapped and twisted. Numerous trees down.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Wisconsin, June 22 to 25, 20021 death · 9 events
- Rip Current in North Carolina, June 22, 20021 death · 1 event
- Flash Flooding in Wisconsin, June 22, 2002$1.1 million · 3 events
- Flash Flooding and Flooding in Minnesota, June 22 to 24, 2002$350,000 · 1.75 in hail · 22 events
- Flooding in Wisconsin, June 22, 2002$285,000 · 3 events
- Tornado and Flash Flooding in Montana, June 22 to 23, 2002$151,000 · F0 · 10 events
- Lightning Strike in Wyoming, June 22, 20025 injured · 1 event
- Hail and Damaging Winds in Michigan, June 22, 2002$40,000 · 50 kt wind · 6 events
- Flash Flooding and Hail in North Dakota, June 22, 2002$1,000 · 1.5 in hail · 25 events
- Lightning Strike in North Dakota, June 22, 2002$30,000 · 1 event
- Hail and Damaging Winds in South Dakota, June 22 to 23, 20021 in hail · 23 events
- Flash Flooding in Wisconsin, June 22, 2002$20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300957.